Home | About IJMPO | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions | Subscribe | Advertise | Contact us |  Login 
Indian Journal of Medical and Paediatric Oncology
Search Article 
  
Advanced search 
 

 Table of Contents      
IMAGES IN ONCOLOGY
Year : 2013  |  Volume : 34  |  Issue : 4  |  Page : 333  

Hand foot syndrome associated with standard dose cytarabine


Department of Medical Oncology, Dr. BRA IRCH, AIIMS, New Delhi, India

Date of Web Publication18-Jan-2014

Correspondence Address:
Saphalta Baghmar
Department of Medical Oncology, Dr. BRA IRCH, AIIMS, New Delhi - 110 029
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-5851.125263

Rights and Permissions
  Abstract 

Hand-foot syndrome, is a side effect of cytotoxic chemotherapy, causes erythema, dysthesias, swelling of palms and soles and sometimes blisters. Rarely, it may ulcerate. The most commonly used drug that frequently causes this reaction is 5-fluorouracil or its prodrug oral capecitabine. High dose cytarabine is known to cause HFS. Here we report a case of HFS caused by standard dose cytarabine.

Keywords: Cytarabine, hand-foot syndrome, palmar-plantar erythrodysesthesia


How to cite this article:
Sharma A, Baghmar S. Hand foot syndrome associated with standard dose cytarabine. Indian J Med Paediatr Oncol 2013;34:333

How to cite this URL:
Sharma A, Baghmar S. Hand foot syndrome associated with standard dose cytarabine. Indian J Med Paediatr Oncol [serial online] 2013 [cited 2019 Aug 21];34:333. Available from: http://www.ijmpo.org/text.asp?2013/34/4/333/125263

A 28-year-old lady with an acute myeloid leukemia underwent induction chemotherapy consisting of daily intravenous infusion of cytarabine (100 mg/m 2 ) for 7-days plus daunorubicin (75 mg/m 2 ) for 3 days. On day 8 of therapy the patient's left palm and soles became red and painful. Later, well-demarcated erythematous plaques, bullae, and desquamation developed over her hands and feet [Figure 1]a and b. Diagnosed as cytarabine-induced palmar-plantar erythrodysesthesia (hand foot syndrome, HFS, acral erythema, or Burgdorf's reaction). She was given supportive care, topical emollient, cushioning sore skin with soft pads and pyridoxine (vitamin B6), and the acral erythema completely resolved by day 18.
Figure 1:

Click here to view



    Figures

  [Figure 1]



 

Top
 
 
  Search
 
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
    Access Statistics
    Email Alert *
    Add to My List *
* Registration required (free)  

 
  In this article
   Abstract
   Article Figures

 Article Access Statistics
    Viewed1096    
    Printed26    
    Emailed0    
    PDF Downloaded235    
    Comments [Add]    

Recommend this journal